Fever & Rashes considered as adverse effects following immunisation (AEFI) ?

Deadly-Vaccines

Q:  I’m just curious, are fever and rashes considered as AEFI? If yes, why in some clinics, when my friend complained about her child getting fever/ rashes due to vaccination, the doctor didn’t treat the case as AEFI? In fact, when she wanted to fill up the AEFI form, the doctor simply said that ” NO need to report for AEFI. Fever and rashes are normal symptoms”. I would suggest that the GPF shall be promoted to all mothers out there so that the accurate statistics shall be produced, which would benefit all of us.  ~a fence- sitter~ ( Huda )

( * AEFI – Adverse Effects Following Immunisation )

A:  I agree with you that whenever any AEFI is suspected/confirmed, it should be reported by the clinician for the collection of data which will contribute to national and international statistics on the safety of vaccination program.

Some of these symptoms may appear immediately, some delayed. However, most of these vaccinations are given during infancy when mother’s antibody in the baby is dwindling. Infants are therefore prone to acquire infection from the community making it difficult for doctors to clearly pinpoint the symptoms to be attributed to vaccines. Fever and rash is so very common in younger children, may or may not be related to the vaccines. Fever and rash are commonly reported as mild side effects of vaccination and most doctors are aware of it.

In fact, having short lived fever following immunisation is an indication to us that the child’s immune system is responding positively to the vaccine. It may not be a sin for not reporting mild fever and rash following immunisation but it is a sin if a serious AEFI is not reported.

( answered by Dr. Ng Khuen Foong )

Comments are closed.